ZocdocAnswersItchy rash between inner thighs, and buttocks. Are there any solutions?

Question

Itchy rash between inner thighs, and buttocks. Are there any solutions?

So this is mildly embarassing, but i've had this horrible rash in a very bad location (between my inner thighs, along the outside of my women parts, and between my butt) for about a month now. it's a light reddish pink, and it's sooo itchy, and when it's not itchy, it's burning. Walking is horrible, i can't go hiking and nothing seems to be helping. It's honestly affecting my lifestyle. I have a past with heat rash and eczema and recently both have been acting up, but they come and go, this showed up one day... and never left. i have no known allergies and have tried changing possible irratants but nothing helps! i went to a doctor said it wasn't an STD and looked like just a rash, they prescribed me a steroid cream for eczema that helps the itch... for about 15 minutes after i apply it. but i can't stop every 20 minutes to put stuff on. is there any solutions??

Answer

If you have tried the cream that your doctor prescribed for you and it is not working, then I would strongly recommend giving them a call to let them know this and to ask for their advice. They may want to see you back in the office again to take a look at the rash, or they may want to refer you to a dermatologist for further workup. Eczema is certainly a possibility, as would be a contact allergy from some chemical that you have come into contact with. Both of these conditions should respond to a steroid cream, although sometimes the initial cream that is prescribed is too mild and a stronger cream is needed to turn the corner. Another possibility would be that this is a fungal infection. Yeast infections, in particular, are really common in the genital region, and they would obviously not respond at all to a steroid cream, but should clear up quickly if treated with an anti fungal cream. Start by calling your doctor to see if a repeat evaluation is in order. In addition to reevaluating whether you need another topical medicine, they can also prescribe something to help with the itching so that you are more comfortable.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.